MAUDE Adverse Event Report: NUVASIVE, INC. GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6901222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation nor were radiographs provided to confirm the alleged event.No allegation of product malfunction reported.No product returned.
 
Event or Problem Description
On (b)(6) 2018, a patient underwent an extreme lateral interbody fusion procedure at l2-l5 levels.During the procedure the anterior longitudinal ligament was damaged at l4/l5 level.As per reporter cages were implanted with no issued in levels l2-l4, but affected level was packed with bone prosthesis anteriorly autogenous bone posteriorly.

Brand Name
GENERAL INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7578696
Report Number2031966-2018-00098
Device Sequence Number11143908
Product Code LXH
UDI-Device Identifier00887517390509
UDI-Public00887517390509
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6901222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;